MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC REDIGUARD IAB: 8FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC REDIGUARD IAB: 8FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC
Model Number IPN038077
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/29/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn# (b)(4).
 
Event or Problem Description
It was reported that during insertion, two catheters consecutively would not fit through the sheath.As a result, a third catheter was used and was successful.All catheters were inserted at the same insertion site.No patient harm or injury.The patient status is reported as "fine".See associated mdr 3010532612-2023-00195.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The serial number (b)(6) reported by the customer is an invalid serial number.The serial number of the returned sample is my21190.The lot number (18f22l0046) reported matches the lot number for the returned sample.Returned for investigation was a 40cc 8.0fr rediguard intra-aortic balloon catheter (iabc) without the original packaging.Upon return, the peel away sheath was noted on the returned iabc.The one-way valve was connected and tethered to the short driveline tubing.The iabc bladder was fully unwrapped.A kink to the iabc central lumen was noted near the iabc bifurcate at approximately 70.2cm from the iabc distal tip.A bend to the iabc central lumen was noted at approximately 4.4cm from the iabc distal tip.Dried blood was noted on the exterior surfaces of the returned iabc; no blood was noted within the helium pathway.The sheath in question was not returned with the sample.A handwritten note was returned with the sample stating "balloon unwrapped upon opening package , catheter would not go through sheath".The bladder thickness was measured at six points with measurements ranging from 0.0073in-0.0077in and was within specification.The one-way valve was tested and passed.A vacuum was pulled on the one-way valve, and it held for at least 1 minute and then 30 seconds five separate times.The iabc central lumen was aspirated and flushed using a 60cc lab-inventory syringe.Some blood was noted.The iabc was leak tested and no leaks were detected.Full inflation was achieved.The device passed the leak test.A lab inventory 0.025in guidewire was back loaded through the iabc distal tip.Resistance was noted at approximately 2.4cm, 4.3cm and 70.1cm from the iabc distal tip.The guidewire was able to advance through the central lumen.Some blood was noted.The guidewire was front loaded through the iabc luer.Resistance was noted at approximately 14.5cm, 80.2cm and 82.2cm from the iabc luer.The guidewire was able to advance through the central lumen.Some blood was noted.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint of iab unwrapped prematurely is confirmed.The iabc bladder was fully unwrapped upon receipt of the sample.The unwrapped bladder can result in difficulty advance the iabc into the sheath/patient.The sheath in question was not returned with the sample.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the unwrapped bladder.The root cause of the complaint is undetermined.No further action required at this time.This will be monitored for any developing trends.Other remarks: n/a.Corrected data: n/a.

Brand Name
REDIGUARD IAB: 8FR 40CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key16659542
Report Number3010532612-2023-00196
Device Sequence Number1614693
Product Code DSP
UDI-Device Identifier00801902136732
UDI-Public00801902136732
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K981660
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Model NumberIPN038077
Device Catalogue NumberIAB-S840C
Device Lot Number18F22L0046
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/29/2023
Supplement Date Received by Manufacturer05/18/2023
Initial Report FDA Received Date03/31/2023
Supplement Report FDA Received Date05/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown